Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Have rectal tenesmus. Urge to go to bathroom. Taken Immodium for diarrhea

I m a 17 year old girl, 20 days ago I had serious diarreah problems due to a virus,i felt better after taking some immodium for 2-3 days but i have a bigger problem i wake up with rectal tenesmus every day since then and it doesn t go away until i go to sleep, i stayed on a diet but it didn t help, my doctor said it s nothing to worry about,I ve been at the hospital for 5 days where they checked all my symptoms but it was all negative, no Crohn ,no nothin, i go to the toilet normally twice a day, my tenesmus is stronger in the morning and i ve been missing many school days because i can t manage to sit in class for more than10 minutes,and can t handle my 20 minutes bus ride anymore, it has now been a month and i don t know what to do anymore, i feel like I always need to go to the bathroom and never feel empty once finished,I can t go out of my house and this is not how I want to spend the rest of my life, I want my life back, I want to go to school and hang with my friends and family like I used to, without this frustrating feeling. I would really appreciate some advice because no one in my family understands what i go trough and they think I m crazy. Thank you very much and sorry for my english, I m italian-
Asked On : Tue, 27 Nov 2012
Answers:  1 Views:  214
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Hi Young Lady,

I can fully understand your dilemma.

Firstly, Imodium- if used for 2-3 days- tends to produce a transient tenesmus. However, the symptoms that you have now, point towards acute Proctitis (inflammation of anal and rectal canal). This may be an early or first indication of Ulcerative Colitis. YOU SHOULD UNDERGO PROCTOSCOPY/SIGMOIDOSCOPY to directly visualize the inside of anus and rectum.

Take high fiber diet; psyllium husk/powder 20gm daily at bedtime, along with Probiotics, such as Lactobacilli thrice daily for 2 weeks; and, an anti-anxiety drug, such as alprazolam or clonazepam twice a day. See the response over the next one week.

Consult your doctor and apprise him of my opinion. I am certain that he agree with me, order required tests, and- based on the reports- will prescribe suitable treatment as advised.

If you find my response helpful and informative, do not forget an “excellent” rating to my answer, to encourage all doctors- engaged in social service- to render sound advice to the FREE queries.

Fond regards and have a nice day

Dr. Rakesh Karanwal

Answered: Sun, 17 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor